Alert archive / California / Wind Advisories in 2018

Wind Advisory 29, NWS Los Angeles, CA

April 25, 2018

NWS Los Angeles, CA issued this wind advisory at Apr 25, 2018, 4:08 AM PDT. It took effect at Apr 25, 2018, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 25, 2018, 4:08 AM PDT (11:08 UTC)
In effect from
Apr 25, 2018, 3:00 PM PDT
Expired
Apr 25, 2018, 9:01 AM PDT
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted.

118 
WWUS76 KLOX 251108
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
408 AM PDT Wed Apr 25 2018

CAZ059-252200-
/O.NEW.KLOX.WI.Y.0029.180425T2200Z-180426T0500Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
408 AM PDT Wed Apr 25 2018

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT
THIS EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 3 PM this afternoon to
10 PM PDT this evening. 

* WINDS AND TIMING...Westerly winds will increase to 15 to 30 mph
  with gusts to 45 mph late this afternoon before diminishing
  later in the evening. Local gusts to 55 mph possible in the
  foothills near Lake Palmdale.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
1 follow-up statement
443 
WWUS76 KLOX 251601
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
901 AM PDT Wed Apr 25 2018


CAZ059-251715-
/O.CAN.KLOX.WI.Y.0029.180425T2200Z-180426T0500Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
901 AM PDT Wed Apr 25 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory for the Antelope Valley. 

Southwest winds are expected to remain below advisory levels today
across the Antelope Valley. Local gusts of 40 to 45 mph will occur
at times in the afternoon and early evening across the western
foothills near Lake Palmdale, but overall winds will remain in the
25 to 35 mph range. The wind advisory has been canceled. 

There will likely be a slight increase in wind speeds on Thursday
afternoon which may require an advisory at that time. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:57 AM PDT, 11 minutes earlier.

Area forecast discussion, Apr 25, 3:57 AM PDT, 11 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
357 AM PDT Wed Apr 25 2018

.SYNOPSIS...25/316 AM.

A trough of low pressure will approach the West Coast through
Friday before settling over the region through early next week.
This will result in a gradual cooling trend with increasing night
to morning low clouds through Friday. Near normal temperatures
will continue into early next week.

&&

.SHORT TERM (TDY-FRI)...25/357 AM.

Latest satellite imagery shows low clouds behaving just about as
expected for once, with clouds socked into all coastal areas and
now working into lower valleys. Patchy fog is likely across many
valley locations this morning. An upper level low pressure system
is also visible on satellite, about 1000 miles west of the
region. This system is expected to meander well off the coast
today before pushing east into the Norcal coast Friday. Increasing
onshore flow and night to morning clouds is expected through
early Friday as a result of the approaching system. However,
cooler air aloft with the system will likely weaken the marine
layer inversion enough to wipe out low clouds north of Point
Conception Friday night. The increasing marine influence combined
with H5 heights lowering from around 580 dm today to around 574 dm
Friday will support a continued gradual cooling trend away from
the coast. Patchy drizzle is possible (though left out of the
forecast for now) across eastern LA county due to the deepening
marine layer and a vort max moving overhead early Friday. The
strong onshore flow (+7 to +8 LAX-DAG today and likely stronger
Thursday) will support advisory level onshore winds focused across
the foothills of the Antelope Valley today (advisory to be issued
shortly for later today) and likely again Thursday. An advisory
level Sundowner is likely for the SBA south coast from Goleta to
Gaviota Thursday evening, with a more widespread and possibly
stronger Sundowner expected Friday evening and night (with GFS
indicating both SBA- SMX and SBA- SMX around -5). Advisory level
northwest winds are also possible Friday evening and night in the
mountains near the I-5 corridor and western Antelope Valley.

.LONG TERM (SAT-TUE)...25/357 AM.

Above average confidence in the forecast exists through this
weekend with below average confidence for early next week.

Northerly and likely advisory level winds may continue at times
through early next week for wind prone mountain and foothill
locations. Advisory level winds may surface in wind prone valleys
at times during this period, especially for Santa Clarita and San
Fernando Valleys. The gusty offshore flow and cold air advection
will help to vastly reduce if not completely eliminate night to
morning low clouds across the region. However, the current
forecast hangs onto some low clouds for LA county with the
potential for an eddy which would help combat the offshore flow.
A second piece of upper level energy may help to reinforce the
trough of low pressure overhead early next week. This will keep
near to below normal temperatures across the region during this
time with gusty winds possible, especially across the mountains.
There is also a non- zero change for rain sometime early next
week, however given the time of year and continued inconsistency
in model runs, have kept PoPs below mentionable levels for now.

&&

.AVIATION...25/0704Z.

At 0230Z AT KLAX, the marine layer was near 1000 feet deep. The
top of the inversion was near 2300 feet with a temperature around
19 C.

Moderate confidence in TAFs. There is a 30 percent chc that LIFR
cigs may be IFR and vice versa. VFR transitions could be off by
+/- 90 minutes. Good confidence in TAFs 20Z-02Z.

KLAX...Moderate confidence in TAF. There is a 20 percent chc of
LIFR cigs 11Z-15Z. VFR transition may be as late as 20Z.

KBUR...Moderate confidence in TAF from 10Z-17Z, otherwise very
good confidence in TAF. There is a 30 percent chance of LIFR cigs
12Z-16Z. There is a 20 percent chc of no cigs.

&&

.MARINE...25/258 AM.

High confidence in winds and seas remaining below Small Craft
Advisory levels across the waters through Wednesday. Winds will
likely increase Thursday afternoon through Saturday with at least
strong advisory level winds and possible gale force gusts along
with building short period seas.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 3 PM this afternoon to 10 PM PDT
      this evening for zone 59. (See LAXNPWLOX).
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK (FRI-TUE).

No significant hazards expected.

&&

PUBLIC...Munroe
AVIATION...Rorke
MARINE...Rorke
SYNOPSIS...RM

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 2:09 PM PDTGale WatchLOX37 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.